Alert archive / Idaho / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 7, NWS Spokane, WA

May 27, 2001Nez Perce County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at May 27, 2001, 3:55 PM PDT for Nez Perce County, Idaho. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 27, 2001, 3:55 PM PDT (22:55 UTC)
Expired
May 27, 2001, 4:30 PM PDT
In force
35 min
Issued by
NWS Spokane, WA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Nez Perce County, ID

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2001-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2001-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2694 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 272255
SVRGEG
IDC061-069-272330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
355 PM PDT SUN MAY 27 2001

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LEWIS COUNTY IN NORTH CENTRAL IDAHO
  EASTERN NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO

* UNTIL 430 PM PDT

* AT 347 PM PDT...A SEVERE THUNDERSTORM WAS REPORTED 6 MILES WEST OF
  WINCHESTER...OR ABOUT 11 MILES SOUTH OF LAPWAI...MOVING NORTHEAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   CULDESAC AT 410 PM PDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SPOKANE.

LAT...LON 4627 11689 4615 11671 4639 11631 4655 11654

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:30 PM PDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 27, 2:30 PM PDT, 1 hour 25 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
230 PM PDT SUN MAY 27 2001

CONVECTION AHEAD OF NEXT SIGNIFICANT FRONTAL SYSTEM TO FOLLOW A LOW
LEVEL THETA-E AXIS OVER EXTREME EASTERN WASHINGTON/NORTHERN IDAHO
TONIGHT SO KEEP SHOWERS MENTIONED OVERNIGHT FOR THOSE AREAS WHILE
KEEPING LOWEST POPS NEAR THE BASIN. 12Z AVN BRINGS NEXT DISTURBANCE
INTO CENTRAL WASHINGTON LATE MONDAY. PRECIP WATER CONTENT DURING THIS
PERIOD NOT TO REMARKABLE SO OPTED FOR BEST CHANCE NEAR OF PRECIP NEAR
THE COOLER TEMPERATURES ALOFT ASSOCIATED WITH THIS SYSTEM...MAINLY
NEAR THE NORTHERN MOUNTAIN ZONES. LOW LEVEL WESTERLY FLOW FAVORS RAIN
SHADOW NEAR WENATCHEE VICINITY THUS THE LOWER POPS NEAR THERE AND
PARTS OF THE BASIN. 850MB TEMPERATURES COOL AS WELL SO THE LAPSE
RATES DO NOT EXPLODE TOO MUCH IN THAT MONDAY NIGHT/TUESDAY TIME
PERIOD...THUS THE NOT SO HIGH POPS. SUBSTANTIAL 850MB COOLING IN
QUITE A FEW AVIATION RUNS FOR MONDAY NIGHT/TUESDAY LED ME TO SKEW
MONDAY NIGHT/TUESDAY TEMPERATURES MORE TOWARDS THE MAV GUIDANCE.

IN THE EXTENDED...COLD TROF LIFTS EAST AND A RIDGE RETURNS FOR MID
WEEK...YET THE AVN AND MRF ADVERTIZE A LOW AMPLITUDE RIDGE. AS SEEN
ON THE WATER VAPOR IN THE PACIFIC...A MOIST SYSTEM IS SPINNING NEAR
170W AND IS EXPECTED TO SEND SOME OF THIS MOISTURE IN THE WESTERLY
FLOW INTO THE PACIFIC NW. PER COORD WITH SURROUNDING OFFICES...HAVE
OPTED FOR A MORE AMPLIFIED RIDGE AS SEEN IN THE MRF ENSEMBLES AND ERO
MODEL. THIS WILL KEEP A DRY FORECAST WITH SOME PATCHY CLOUDS IN THE
NORTH...INSTEAD OF A DIRTY RIDGE. THE RIDGE CONTINUES TO AMPLIFY INTO
THURSDAY WITH DRY AND WARMER CONDITIONS...BEFORE IT SHIFTS EAST.
SOUTHWEST FLOW WILL BE OVER THE INLAND NW ON FRIDAY. AND THIS COUPLED
WITH LOW LEVEL THERMAL RIDGE PARKED OVER THE WA/ID BORDER...LENDS TO
POSSIBILITY OF AFTERNOON CONVECTION. A PACIFIC TROF ROLLS INTO THE
REGION BY SATURDAY AND DIGS SOUTH ON SUNDAY...BRINGING COOLER...
BREEZY AND SHOWERY CONDITIONS TO THE INLAND NW.

ROC N ROBIN

...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS
IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND
FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS...

GEG 049/069/038/060 501-
CQV 048/073/038/064 5221
SPT 049/067/037/059 6221
COE 049/067/037/060 501-
WWP 049/065/039/059 6221
LWS 055/073/044/065 5000
PUW 048/067/038/060 5010
EAT 052/074/043/064 1000
MWH 053/072/043/062 1100

.GEG...NONE.

In the hours before

Special weather statement, May 27, 1:45 PM PDT, 2 hours 10 minutes before
IDZ001>004-026-027-WAZ031>038-041>044-281100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
145 PM PDT SUN MAY 27 2001

...BIG CHILL DOWN FOR EARLY NEXT WEEK...

AFTER FIVE DAYS OF UNSEASONABLY WARM WEATHER...MAJOR CHANGES ARE IN
STORE ON MONDAY AND TUESDAY. A COLD FRONT WILL APPROACH THE INLAND
NORTHWEST THIS EVENING...WHICH WILL LEAD TO SCATTERED SHOWERS AND
THUNDERSTORMS INTO THE NIGHT.

IN THE WAKE OF THE COLD FRONT...COOLER AND DRIER CONDITIONS WILL
FOLLOW WITH TEMPERATURES ON MONDAY ABOUT 15 TO 20 DEGREES COOLER
THAN EXPERIENCED THE PAST SEVERAL DAYS. COLDER AIR WILL CONTINUE TO
FILTER INTO THE AREA MONDAY NIGHT WITH SNOW LEVELS AROUND 4000 FEET
IN ELEVATION. UNSEASONABLY COLD TEMPERATURES ARE EXPECTED ON
TUESDAY. TEMPERATURES WILL START OFF IN THE 30S AND LOWER 40S BY
SUNRISE...AND ONLY REACH THE MID 50S TO MID 60S BY AFTERNOON.
A STIFF WESTERLY WIND MAY MAKE IT FEEL EVEN COLDER. WARMER WEATHER
IS EXPECTED TO RETURN BY MID WEEK. RESIDENTS AND VISITORS TO THE
INLAND NORTHWEST SHOULD BE PREPARED FOR A CHILLY START TO THE WORK
WEEK.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:55 PM PDTSevere Thunderstorm WarningOTXLewis35 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.